Minimum Dominating Set Problem for Unit Disks Revisited
No Thumbnail Available
Date
2015
Authors
Carmi, P.
Das, G.K.
Jallu, R.K.
Nandy, S.C.
Prasad, P.R.
Stein, Y.
Journal Title
Journal ISSN
Volume Title
Publisher
Abstract
In this article, we study approximation algorithms for the problem of computing minimum dominating set for a given set S of n unit disks in R2. We first present a simple O(nlogk) time 5-factor approximation algorithm for this problem, where k is the size of the output. The best known 4-factor and 3-factor approximation algorithms for the same problem run in time O(n8logn) and O(n15logn) respectively [M. De, G. K. Das, P. Carmi and S. C. Nandy, Approximation algorithms for a variant of discrete piercing set problem for unit disks, Int. J. of Computational Geometry and Appl., 22(6):461-477, 2013]. We show that the time complexity of the in-place 4-factor approximation algorithm for this problem can be improved to O(n6logn). A minor modification of this algorithm produces a 143-factor approximation algorithm in O(n5logn) time. The same techniques can be applied to have a 3-factor and a 4513-factor approximation algorithms in time O(n11logn) and O(n10logn) respectively. Finally, we propose a very important shifting lemma, which is of independent interest, and it helps to present 52-factor approximation algorithm for the same problem. It also helps to improve the time complexity of the proposed PTAS for the problem. 2015 World Scientific Publishing Company.
Description
Keywords
Citation
International Journal of Computational Geometry and Applications, 2015, Vol.25, 3, pp.227-244